When will the brain ZAPS go away?

Discussion in 'Therapy and Medication' started by History, Mar 1, 2010.

  1. History

    History Well-Known Member

    How long does it take for the effexor withdrawal brain zaps to go away after total withdrawal from taking the drug? Over a few weeks, I've successfully tapered down from 150mg to 75mg to 37.5mg but anything lower than 37.5mg gives me serious brain zaps. The brain zaps are so bad that I decided to completely stop taking the med and endure the zaps. Wonder how long it will take to go away.
     
  2. drkangl

    drkangl Active Member

    this seems to be a very common thing w effexor. I took myself off of effexor last year after taking it for 5 years. yes the brain zaps are the worst. i ended up taking mine a day and then skipping the next and so on until i ran out. that is the only thing that seemed to help me. when i tried to just cold turkey stop them i was left with the zaps and feeling like i was outside my own reality. after a month of taking them every other day i was much better. hope this helps in some small way. it will get easier.
     
  3. total eclipse

    total eclipse SF Friend Staff Alumni

    Talk with your doctor okay get doctor to tell you how to wean yourself off properly so the zaps will not be there and you can come off the drug safely without the annoying side effects
     
  4. History

    History Well-Known Member

    can't talk to my pdoc about it cos he actually insisted that i stick to 150mg. however due to my persistent pleadings he finally agreed to lower it to 75mg and made me promise that if it gets worse, i must immediately get it back up to 150-mg. problem is that even at 37.5mg, i can't really function. I feel extremely tired and need to lie down all the time, though much lesser now than at 150-75mg range. I need to get RID of those VIVID dreams thats making me feel really sick when i wake up. These dreams just dont go away.

    The shocks and waves are almost continuous now. it's 48 hours since i last took the med. I'll lie down in bed for a week to wean off this drug if i have to.